Oxcarbazepine (Trileptal) has become unbearable for me with the adverse effects I've been experiencing, so my neurologist recommended Aptiom. I read that it's possible to make an overnight switch between these two drugs. Has anyone here tried this? I am very interested (desperate actually) to hear of people experiences with these two drugs. After experiencing the horrible withdrawal symptoms of Oxcarbazepine I'm actually terrified to make the switch. The last time I tried to gradually switch from Oxcarbazepine to another drug (Lamictal) I wound up in the emergency room suffering from horrible, unrelenting panic attacks. Is there anyone out there that can ease my fears?
I was taken off oxcarbazepine and switched to aptiom and had a bad experience unfortunately. Restarted on trileptal with a new Dr. However, everyone is different and mine is just one experience. I've been told aptiom can be used in combination with other seizure meds. So maybe your Dr could start aptiom first and then remove the trileptal?
I did it without any problems. My last trileptal was on Sunday, my first aptiom on Monday. I have never experienced any withdrawal symptoms during this switch. I also have never experienced anxiety while on either medication. However, it is listed as a side effect while taking these medication. I have also been off and on Trileptal for many years and never experienced any withdrawal symptoms. I think you may be weaning off the medication too quickly or cutting the dose too much. It took me as long to get off of it as it did to find the correct safe dosage while starting it. Nearly a year. Hope this helps you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Nov 2010 • 1 answer
Posted 28 May 2013 • 1 answer
Posted 25 Nov 2013 • 5 answers
Seizures - Hello, I started taking Keppra for epilepsy last Monday. I'm switching from Trileptal to?
Posted 26 Sep 2014 • 1 answer
I accidentally refrigerated my daughter's oxcarbazepine from around noon til 8pm. Is it safe to use?
Posted 21 Sep 2017 • 1 answer